MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25294
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: materials management.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the tips of two cook single-use holmium laser fibers broke off during an unspecified procedure.The tips were removed from the patient with an unspecified basket.A third fiber was used to complete the procedure.No adverse events have been reported as a result of the alleged malfunction.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
Additional information was received on 04feb2022: the procedure was a ureteroscopy (urs).No unintended section of the device(s) were left inside of the patient's body.No additional procedures were required due to the occurrence.The procedure was successfully able to be completed.Both devices reported are to confirmed to have the same failure.
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Event description: as reported, during a ureteroscopy (urs), the tips of two cook single-use holmium laser fibers broke off.The tips were removed from the patient with an unspecified basket.A third fiber was used to complete the procedure.No unintended section of the device(s) were left inside of the patient's body.No additional procedures were required due to the occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Investigation - evaluation reviews of complaint history, device history record (dhr), manufacturing instructions, instructions for use (ifu) and quality control data were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality control documents was conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings ¿ do not attempt to reprocess.¿ do not bend fiber at sharp angles.If visible light (aiming beam) can be seen leaking from the fiber, fiber failure may result when therapeutic energy is applied as the fiber is deflected beyond the optical limits of total internal reflection.¿ fiber should not be clamped with forceps or other securing instruments as it could result in fiber damage or breakage.Precautions ¿ a number of different factors affect the life of any particular fiber, including: ¿ extended lasing at high power ¿ continuous lasing with the fiber tip in contact with tissue ¿ lasing with a contaminated or damaged proximal end ¿ improper handling ¿ poor laser beam alignment or focus ¿ never subject fiberoptics to sharp bends in handling, use, or storage.¿ always keep connector-end dry and free from contaminants.¿ discard any fiberoptic assembly that is cracked or broken, or does not meet minimum transmission standards.¿ do not exceed recommended power limits.How supplied upon removal from package, inspect the product to ensure no damage has occurred.No product was returned for visual inspection or testing.Without visual, dimensional, and/or functional testing of the product, we are unable to determine if this is a manufacturing issue.Based on the available information, a definitive cause could not be determined.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13402200
Report Number1820334-2022-00140
Device Sequence Number4678347
Product Code GEX
UDI-Device Identifier00827002252943
UDI-Public(01)00827002252943(17)240614(10)14025372
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Model NumberG25294
Device Catalogue NumberHLF-S273-HSMA
Device Lot Number14025372
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer02/04/2022
02/22/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date02/22/2022
03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown